Boniva (ibandronate) is a medication used to prevent and treat osteoporosis, or thinning of the bones. It works by preventing bone breakdown in women who have been through the menopause. Boniva can be taken either daily or monthly, so it is possible to accidentally overdose on it.
Symptoms of an Overdose of Boniva
No specific studies have been completed on the effects of an overdose of Boniva. However, we can predict some of the effects of overdose from knowing how the medication works and its side-effects. You may experience the following symptoms if you have overdosed on Boniva:
- Abdominal pains
- Numbness and tingling around the fingers, toes and mouth
- Muscle pains and spasms
- Bone pain
- Behaviour changes
- Pain on swallowing.
What to do if you Overdose on Boniva
Firstly, drink a glass of full-fat milk or take an antacid, as this will limit the absorption of Boniva. Then go to your local emergency room, taking the medication packet with you, or call the Poison Helpline. Do not lie down or make yourself vomit as the medication can damage your esophagus.